Alert archive / Nebraska / Freeze Warnings in 2014
Freeze Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this freeze warning at May 12, 2014, 2:54 PM MDT for 16 counties in Nebraska. It took effect at May 13, 2014, 12:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2014, 2:54 PM MDT (20:54 UTC)
- In effect from
- May 13, 2014, 12:00 AM MDT
- Expired
- May 13, 2014, 6:53 AM MDT
- In force
- 7 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Hooker County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, McPherson County, NE, Perkins County, NE, Sheridan County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 89 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 504 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
562 WWUS73 KLBF 122054 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 354 PM CDT MON MAY 12 2014 ...STRONG NORTH TO NORTHWEST WINDS UNTIL EARLY EVENING WITH COLDER TEMPERATURES OVERNIGHT... .WINDS WILL SUBSIDE BY EARLY EVENING FOLLOWED BY FREEZING OR NEAR FREEZING TEMPERATURES OVERNIGHT. NEZ022>024-035>037-056>059-094-130900- /O.CAN.KLBF.WI.Y.0019.000000T0000Z-140513T0000Z/ /O.NEW.KLBF.FZ.W.0001.140513T0600Z-140513T1400Z/ GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS- LINCOLN-WESTERN CHERRY- INCLUDING THE CITIES OF...OSHKOSH...HYANNIS...MULLEN...ARTHUR... TRYON...STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...CODY...MERRIMAN...KILGORE 354 PM CDT MON MAY 12 2014 /254 PM MDT MON MAY 12 2014/ ...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ TUESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ TUESDAY. THE WIND ADVISORY HAS BEEN CANCELLED. * TIMING: WINDS HAVE SUBSIDED BELOW 30 MPH IN MOST AREAS. TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT AND REMAIN BELOW FREEZING UNTIL MID MORNING TUESDAY. * IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ005-025-069>071-130900- /O.NEW.KLBF.FZ.W.0001.140513T0600Z-140513T1400Z/ /O.CON.KLBF.WI.Y.0019.000000T0000Z-140513T0000Z/ EASTERN CHERRY-THOMAS-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...THEDFORD...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS 354 PM CDT MON MAY 12 2014 /254 PM MDT MON MAY 12 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... ...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ TUESDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. * TIMING: STRONG NORTH TO NORTHWEST WINDS WILL SUBSIDE EARLY THIS EVENING. TEMPERATURES WILL FALL BELOW FREEZING AFTER MIDNIGHT AND REMAIN BELOW FREEZING UNTIL MID MORNING TUESDAY. * WINDS: NORTH AND NORTHWEST SUSTAINED AT 30 TO 35 MPH WITH GUSTS AROUND 45 MPH UNTIL EARLY EVENING THEN SUBSIDING. * IMPACTS: DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG WINDS ACROSS THE AREA. SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ004-130900- /O.NEW.KLBF.FZ.W.0001.140513T0600Z-140513T1400Z/ SHERIDAN- INCLUDING THE CITIES OF...GORDON...RUSHVILLE 254 PM MDT MON MAY 12 2014 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT TUESDAY. * TEMPERATURE: FALLING BELOW FREEZING AFTER MIDNIGHT AND REMAINING BELOW FREEZING UNTIL MID MORNING TUESDAY. * IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ006-008-009-026-027-038-130000- /O.CON.KLBF.WI.Y.0019.000000T0000Z-140513T0000Z/ KEYA PAHA-BROWN-ROCK-BLAINE-LOUP-CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH...BASSETT... DUNNING...TAYLOR...BROKEN BOW 354 PM CDT MON MAY 12 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING: STRONG NORTH TO NORTHWEST WINDS WILL SUBSIDE EARLY THIS EVENING. * WINDS: NORTH AND NORTHWEST SUSTAINED AT 30 TO 35 MPH WITH GUSTS AROUND 45 MPH. * IMPACTS: DRIVERS OF LIGHT WEIGHT OR HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AND BE PREPARED FOR STRONG WINDS ACROSS THE AREA MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
885 WWUS73 KLBF 130003 AAA NPWLBF URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 703 PM CDT MON MAY 12 2014 ...COLD TEMPERATURES OVER WESTERN NEBRASKA TUESDAY MORNING... .CLOUDS WILL DECREASE OVER NIGHT AND TEMPERATURES WILL FALL INTO THE LOW 30S OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA TUESDAY MORNING. NEZ005-025-069>071-131400- /O.CAN.KLBF.WI.Y.0019.000000T0000Z-140513T0000Z/ /O.CON.KLBF.FZ.W.0001.140513T0600Z-140513T1400Z/ EASTERN CHERRY-THOMAS-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...VALENTINE...THEDFORD...IMPERIAL... HAYES CENTER...CURTIS...EUSTIS 703 PM CDT MON MAY 12 2014 /603 PM MDT MON MAY 12 2014/ ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ TUESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE WIND ADVISORY. A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ TUESDAY. WINDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA AND THE WIND ADVISORY WAS CANCELLED. * TIMING: TEMPERATURES WILL FALL INTO THE 30S EARLY TUESDAY MORNING AND REMAIN BELOW FREEZING UNTIL MID MORNING TUESDAY. * IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ006-008-009-026-027-038-131400- /O.CAN.KLBF.WI.Y.0019.000000T0000Z-140513T0000Z/ /O.NEW.KLBF.FR.Y.0001.140513T0600Z-140513T1400Z/ KEYA PAHA-BROWN-ROCK-BLAINE-LOUP-CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...AINSWORTH...BASSETT... DUNNING...TAYLOR...BROKEN BOW 703 PM CDT MON MAY 12 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY. THE WIND ADVISORY HAS BEEN CANCELLED. WINDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA AND THE WIND ADVISORY WAS CANCELLED. * TIMING: TEMPERATURES WILL FALL INTO THE 30S EARLY TUESDAY MORNING AND REMAIN AROUND FREEZING UNTIL MID MORNING TUESDAY. * IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NEZ004-022>024-035>037-056>059-094-131400- /O.CON.KLBF.FZ.W.0001.140513T0600Z-140513T1400Z/ SHERIDAN-GARDEN-GRANT-HOOKER-ARTHUR-MCPHERSON-LOGAN-DEUEL-KEITH- PERKINS-LINCOLN-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...MULLEN...ARTHUR...TRYON...STAPLETON...CHAPPELL... BIG SPRINGS...OGALLALA...GRANT...NORTH PLATTE...CODY...MERRIMAN... KILGORE 703 PM CDT MON MAY 12 2014 /603 PM MDT MON MAY 12 2014/ ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ TUESDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ TUESDAY. * TIMING: TEMPERATURES WILL FALL INTO THE 30S EARLY TUESDAY MORNING AND REMAIN BELOW FREEZING UNTIL MID MORNING TUESDAY. * IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ007-010-028-029-131400- /O.NEW.KLBF.FR.Y.0001.140513T0600Z-140513T1400Z/ BOYD-HOLT-GARFIELD-WHEELER- INCLUDING THE CITIES OF...SPENCER...ONEILL...BURWELL...BARTLETT 703 PM CDT MON MAY 12 2014 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT TUESDAY. * TEMPERATURE: TEMPERATURES WILL FALL INTO THE LOW 30S THROUGH THE EARLY MORNING TUESDAY AND CONTINUE THROUGH MID MORNING. * IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ POWER
660 WWUS73 KLBF 130900 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 400 AM CDT TUE MAY 13 2014 ...COLD TEMPERATURES OVER WESTERN NEBRASKA THIS MORNING... .TEMPERATURES WILL FALL INTO THE LOW 30S OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA THIS MORNING. TEMPERATURES WILL RISE INTO THE MID AND UPPER 30S BY MID MORNING. NEZ004-005-022>025-035>037-056>059-069>071-094-131400- /O.CON.KLBF.FZ.W.0001.000000T0000Z-140513T1400Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR- MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON... STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY... MERRIMAN...KILGORE 400 AM CDT TUE MAY 13 2014 /300 AM MDT TUE MAY 13 2014/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING. * TIMING: TEMPERATURES WILL FALL INTO THE LOWER 30S EARLY THIS MORNING AND REMAIN BELOW FREEZING UNTIL MID MORNING. * IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NEZ006>010-026>029-038-131400- /O.CON.KLBF.FR.Y.0001.000000T0000Z-140513T1400Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 400 AM CDT TUE MAY 13 2014 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. WINDS HAVE FALLEN BELOW WIND ADVISORY CRITERIA AND THE WIND ADVISORY WAS CANCELLED. * TIMING: TEMPERATURES WILL FALL INTO THE LOWER TO MID 30S EARLY THIS MORNING AND WILL REMAIN THERE UNTIL MID MORNING. * IMPACTS: SENSITIVE VEGETATION SHOULD BE COVERED OR BROUGHT INDOORS TO PREVENT FROM FREEZING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ CLB
148 WWUS73 KLBF 131253 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 753 AM CDT TUE MAY 13 2014 ...FREEZE WARNING AND FROST ADVISORIES CANCELLED... .TEMPERATURES HAVE WARMED TO THE MID AND UPPER 30S ACROSS WESTERN AND NORTH CENTRAL NEBRASKA ENDING THE THREAT FOR FROST AND FREEZING TEMPERATURES. NEZ004-005-022>025-035>037-056>059-069>071-094-131400- /O.CAN.KLBF.FZ.W.0001.000000T0000Z-140513T1400Z/ SHERIDAN-EASTERN CHERRY-GARDEN-GRANT-HOOKER-THOMAS-ARTHUR- MCPHERSON-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE... OSHKOSH...HYANNIS...MULLEN...THEDFORD...ARTHUR...TRYON... STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT... NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS...CODY... MERRIMAN...KILGORE 753 AM CDT TUE MAY 13 2014 /653 AM MDT TUE MAY 13 2014/ ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE FREEZE WARNING. $$ NEZ006>010-026>029-038-131400- /O.CAN.KLBF.FR.Y.0001.000000T0000Z-140513T1400Z/ KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 753 AM CDT TUE MAY 13 2014 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS CANCELLED THE FROST ADVISORY. $$ CLB
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this freeze warning went out at May 12, 12:24 PM MDT, 2 hours 30 minutes earlier.
Area forecast discussion, May 12, 12:24 PM MDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 124 PM CDT MON MAY 12 2014 .SYNOPSIS... ISSUED AT 313 AM CDT MON MAY 12 2014 ANALYSIS OF THE 07Z MSL DATA SHOWED THE WARM FRONT FROM SOUTHERN IOWA THROUGH KANSAS AND OKLAHOMA INTO NORTHWEST TEXAS. LOW PRESSURE WAS CENTERED OVER EXTREME SOUTHEAST NEBRASKA OVER SOUTH CENTRAL KANSAS AND NORTHWEST TEXAS. IN THE UPPER LEVELS...A CLOSED LOW WAS APPARENT NEAR THE FOUR CORERS REGION...BUT IT HAD LOST ITS WARM FEED AND WAS APPARENTLY OCCLUDED. HOWEVER...A VORTICITY MAX WAS INDICATED AT THE CUSP OF A WAVE ALONG THE WYOMING-COLORADO LINE BETWEEN FORT COLLINS AND CHEYENNE. && .UPDATE... ISSUED AT 122 PM CDT MON MAY 12 2014 UPDATED FORECAST IS OUT TO ACCOUNT FOR PRECIPITATION AND PRECIPITATION TYPE TRENDS FOR THE AFTERNOON. THE FRONTOGENETICAL FORCING IS WEAKENING AS EXPECTED WHICH HAS LED TO THE BAND OF PRECIPITATION NARROWING AND WEAKENING ALTHOUGH ARE STILL GETTING MODERATE SNOW FRON NEAR KTIF TO KANW TO KICR. OUTSIDE OF THE MAIN BAND OF PRECIPITATION...MOST AREAS HAVE SEEN TEMPERATURES BEGIN TO RISE BY A FEW DEGREES SO WILL CONFINE THE PURE SNOW CHANCES TO JUST THE HIGHER INTENSITY AREAS. THIS TREND WILL CONTINUE THROUGH THE AFTERNOON AS THE BULK OF THE PRECIPITATION LIFTS NORTHEAST AND THE FRONTOGENESIS CONTINUES TO WEAKEN. BY LATER THIS AFTERNOON HAVE CHANGED ALL AREAS BACK TO RAIN EXCEPT FOR AREAS IN THE PRIMARY BAND WHERE IT IS NOW A RAIN/SNOW MIX UNTIL 00Z. HAVE ALSO ENDED THE PRECIPITATION EARLIER ACROSS THE WEST AND SOUTH AS THE ENDING PROGRESSION HAS BEEN FASTER THAN WHAT WAS IN THE PREVIOUS FORECAST. UPDATE ISSUED AT 1035 AM CDT MON MAY 12 2014 FORECAST HAS BEEN UPDATED FOR TO PRECIPITATION TRENDS THROUGH THE DAY. CURRENTLY SEEING AN INTENSE BAND OF SNOW FROM SOUTHWEST INTO NORTH CENTRAL NEBRASKA WITH THE RAIN/SNOW LINE ROUGHLY FROM HAYES CENTER TO BREWSTER TO SPRINGVIEW. CHANGED WEATHER TYPES TO ALL SNOW WEST OF THIS LINE THROUGH THE MORNING....WITH RAIN OVER THE FAR EASTERN PARTS OF THE FORECAST AREA AS TEMPERATURES ARE CURRENTLY IN THE LOW 40S. THERE HAVE BEEN NUMEROUS REPORTS AROUND THE AREA OF MODERATE TO HEAVY SNOW WITH REDUCED VISIBILITIES TO A MILE OR LESS...BUT MOST PLACES ARE ONLY SEEING MINOR ACCUMULATIONS ON GRASSY SURFACES WITH ROADS REMAINING WET SO BELIEVE ANY IMPACTS FROM THIS SNOW WILL BE LOW EVEN THOUGH IT IS FALLING HEAVILY IN THE MORE INTENSE BANDS. DID HAVE A REPORT OF HIGHER SNOW AMOUNTS UP TO 3 INCHES AND SNOW STARTING TO ACCUMULATE ON THE ROADS IN SOUTHERN HOOKER COUNTY BUT BELIEVE THIS WILL BE SHORT LIVED AND MORE LOCALIZED. THE FRONTOGENETIC FORCING WILL WEAKEN THROUGH THE AFTERNOON AND WILL SLIDE EAST. SO EXPECTING DECREASING INTENSITIES IN THE PRECIPITATION AS WELL AS THE ENTIRE AREA MOVING EASTWARD. TEMPERATURES WILL NOT INCREASE MUCH THROUGH THE AFTERNOON BUT EVEN AN INCREASE OF A FEW DEGREES AND LESS INTENSE SNOWFALL RATES WILL ALLOW FOR A RAIN/SNOW MIX THIS AFTERNOON AND POSSIBLY EVEN A CHANGE TO ALL RAIN. LOOKING AT WINDS...SPEEDS ARE STILL BELOW ADVISORY CRITERIA MOST PLACES...BUT SEEING WINDS OF 45 TO 50KTS JUST ABOVE THE SURFACE FROM BOTH THE RADAR WIND PROFILE FROM KLNX AND THE WIND PROFILER FROM MERRIMAN. IT WON/T TAKE MUCH FOR THESE WINDS TO MIX DOWN TO THE SURFACE SO NO CHANGES ARE IMPENDING WITH THE CURRENT WIND ADVISORY. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 313 AM CDT MON MAY 12 2014 THE UPPER WAVE NEAR THE CHEYENNE-COLORADO BORDER IS EXPECTED TO MATURE AND MOVE ACROSS CENTRAL NEBRASKA AND INTO THE EASTERN DAKOTAS TODAY...PUTTING AN END TO THE PRECIPITATION IN WESTERN NEBRASKA LATE THIS MORNING OR EARLY AFTERNOON AND IN CENTRAL AND NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON. THERE IS PLENTY OF UPWARD MOTION AND SATURATION LEVEL IN THE DENDRITIC LAYER TO SUPPORT SNOW NORTH AND WEST OF AN ONEILL-BROKEN BOW-NORTH PLATTE-IMPERIAL LINE WHERE THE MEAN 0-2KM TEMPERATURE IS 0C OR COLDER. THE GROUND TEMPERATURES...BEING 1-4C...WOULD RETARD ACTUAL ACCUMULATION OVER MUCH OF THE AREA SOUTH AND EAST OF A VALENTINE-MULLEN-ALLIANCE LINE. (THIS IS A BIT OF A GUESS SINCE WE DO NOT MEASURE SOIL TEMPERATURE MOST AREAS). AS A RESULT...WE DO NOT EXPECT ACCUMULATIONS TO EXCEED AN INCH OR TWO. AS THE SYSTEM MOVES OUT OF THE AREA LATE THIS EVENING...CLOUDS WILL CLEAR AND TEMPERATURES WILL GET QUITE COLD BY EARLY TUESDAY. AS A RESULT...WIDESPREAD FROST IS LIKELY TONIGHT WITH LOW TEMPERATURES 30-34F. FOR THE TIME BEING...WE ARE LEANING IN THE DIRECTION OF USING A SPECIAL WEATHER STATEMENT TO HIGHLIGHT FROST SINCE WE ARE JUST SHORT OF THE MEAN LAST FROST CLIMATOLOGY FOR ALL BUT THE EXTREME SOUTHWEST. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 313 AM CDT MON MAY 12 2014 UPPER LEVEL LOW PRESSURE WILL REMAIN INVOF THE GREAT LAKES THOUGH FRIDAY...THEN BEGIN TO SHIFT NORTHEAST INTO EASTERN CANADA BY THE WEEKEND. CYCLONIC FLOW ALOFT WILL KEEP AREA IN COOL AND PERHAPS SHOWERY REGIME THOUGH MUCH OF THE WORK WEEK. SHOWERS FOR THE MOST PART SHOULD REMAIN ISOLATED...WITH MOST AREAS PROBABLY NOT SEEING MUCH MORE THAN A TENTH OF AN INCH THROUGH FRIDAY. AS MENTIONED IT WILL BE A COOL WEEK...WITH HIGHS IN THE UPPER 50S TO MID 60S. MAY SEE SOME AREAS OF FROST ONCE AGAIN WEDNESDAY MORNING...AS SKIES WILL BE AT LEAST PARTIALLY CLEAR AND WINDS LIGHT. DURING THE WEEKEND AS THE UPPER LOW SHIFTS NORTHEAST AWAY FROM THE REGION. SHORT WAVE RIDGING ALOFT SHOULD BUILD EAST OVER THE AREA AHEAD OF NEXT DEVELOPING LONG WAVE TROUGH ACROSS THE WESTERN CONUS. STILL UNSETTLED DESPITE THE RIDGING ALOFT...WITH WEAK WAVES STILL EMBEDDED WITHIN THE FLOW ALOFT. SOME LOW LEVEL MOISTURE DOES BEGIN TO WORK ITS WAY NORTHWARD WITH A FEW HUNDRED JOULES OF CAPE DEVELOPING. WILL ADD A THUNDER MENTION IN ADDITION TO THE CONTINUED SHOWER CHANCE. TEMPERATURES WILL BE ON THE RISE AS WELL...AND HIGHS SHOULD CRACK THE 70 DEGREE MARK SUNDAY AT MOST LOCATIONS. THE NEXT LONG WAVE TROUGH DEVELOPING TO OUR WEST...SHOULD BEGIN TO INFLUENCE OUR WEATHER EARLY NEXT WEEK. MODELS INDICATE RETURNING GULF MOISTURE WITH THUNDERSTORMS POSSIBLE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1242 PM CDT MON MAY 12 2014 CONDITIONS WILL BE IMPROVING THROUGH THE REMAINDER OF THE AFTERNOON AS THE SNOW AND RAIN MOVES OUT OF THE AREA LEADING TO RISING CEILINGS AND IMPROVING VISIBILITIES ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. THERE WILL BE SEVERAL MORE HOURS OF SNOW...MAINLY FOR AREAS BETWEEN HIGHWAY 83 AND HIGHWAY 183. WINDS WILL STAY STRONG THROUGH LATE AFTERNOON THEN WILL BE DIMINISHING THROUGH THE EARLY EVENING HOURS. FOR TONIGHT AND TUESDAY...VFR CONDITIONS ARE EXPECTED...AND WHILE WINDS WON/T COMPLETELY DROP OFF TONIGHT...SPEEDS OF 6 TO 11KTS ARE LIKELY. THEN TUESDAY MORNING AS THE BOUNDARY LAYER MIXES...THE WINDS WILL INCREASE WITH SPEEDS OF 15-20KTS WITH GUSTS TO 25-30 KTS BY 18Z. WINDS WILL CONTINUE TO BLOW FROM THE NORTHWEST THROUGH THE PERIOD. && .LBF WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NEZ005- 006-008-009-022>027-035>038-056>059-069>071-094. && UPDATE...BROOKS SYNOPSIS...SPRINGER SHORT TERM...SPRINGER LONG TERM...TAYLOR AVIATION...BROOKS
Hazardous weather outlook, May 12, 2:43 PM MDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 343 PM CDT MON MAY 12 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-132045- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 343 PM CDT MON MAY 12 2014 /243 PM MDT MON MAY 12 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NEAR TO BELOW FREEZING TEMPERATURES ARE LIKELY ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. WIDESPREAD FROST CAN BE EXPECTED IN THE NEBRASKA SANDHILLS AND THE PANHANDLE WITH SPOTTY FROST IN CENTRAL AND NORTH CENTRAL NEBRASKA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NEAR OR BELOW FREEZING TEMPERATURES AND FROST IS EXPECTED AGAIN TUESDAY NIGHT IN THE NEBRASKA SANDHILLS...SOUTHWEST NEBRASKA AND THE EASTERN PANHANDLE. THERE IS A POSSIBILITY OF THUNDERSTORMS THIS WEEKEND. ANY CHANCES FOR SEVERE STORMS LOOKS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) BROOKS
In the hours before
Local storm report, May 12, 12:39 PM MDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
139 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 3 S GRANT 40.80N 101.73W
05/12/2014 M0.8 INCH PERKINS NE COCORAHS
0700 AM SNOW 8 S IMPERIAL 40.40N 101.64W
05/12/2014 M4.0 INCH CHASE NE COCORAHS
0700 AM SNOW 7 NW MADRID 40.92N 101.64W
05/12/2014 M0.8 INCH PERKINS NE COCORAHS
0700 AM SNOW 10 SSE ELSIE 40.71N 101.32W
05/12/2014 M0.8 INCH PERKINS NE COCORAHS
&&
BROOKSLocal storm report, May 12, 12:41 PM MDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
141 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SNOW 28 S VALENTINE 42.47N 100.55W
05/12/2014 E1.0 INCH CHERRY NE PUBLIC
&&
BROOKSNearby
Freeze Warnings in Nebraska, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.